MAUDE Adverse Event Report: K2M, INC. SAHARA STABILIZATION SYSTEM; SPINAL FIXATION SYSTEM

K2M, INC. SAHARA STABILIZATION SYSTEM; SPINAL FIXATION SYSTEM
Catalog Number 5808-21540L10
Medical Device Problem Code Collapse (1099)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as the lot number has not been identified/confirmed in this case.Since the screw remains in the patient, no physical, chemical evaluation could be performed, and the exact cause of the reported issue could not be ascertained.Looking at the position of the movable paw in one of the post-op images, it did not appear that the implant was fully locked.The space between the draw screw and the tooth assembly appeared to be larger in the immediate post-op images, indicating that the teeth were not fully engaged.However, this was difficult to confirm because the x-rays were taken in different planes and were not high-resolution images.While we cannot definitively say that this was the direct or only cause, it is possible that the inserter/expander was not fully withdrawn prior to tightening the draw screw.If the wedge was not fully removed, the teeth could have been misaligned, which may have resulted in an insufficient lock, therefore making it much easier to collapse the cage.Based on the information provided it is difficult for us to identify any other potential causes at this time.While none of the products were returned, a general review of the manufacturing and inspection records revealed no additional information.Remains in patient.
 
Event or Problem Description
On (b)(6) 2016 it was reported to k2m, inc.That a patient presented with a possible expandable alif collapse.The patient reportedly had an expandable alif collapse approximately 1 ½ months post-op.There are no plans to revise at this time as the patient is asymptomatic.

Brand Name
SAHARA STABILIZATION SYSTEM
Common Device Name
SPINAL FIXATION SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key6194770
Report Number3004774118-2016-00102
Device Sequence Number16237276
Product Code OVD
UDI-Device Identifier10888857213357
UDI-Public10888857213357
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K151481
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number5808-21540L10
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2016
Initial Report FDA Received Date12/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1